Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 10, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 2, 2012, 9:19 PM CDT for Wabasha County, Winona County, Minnesota; Buffalo County, Wisconsin. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2012, 9:19 PM CDT (02:19 UTC)
- Expired
- May 2, 2012, 10:15 PM CDT
- In force
- 56 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Wabasha County, MN, Winona County, MN, Buffalo County, WI
The radar
The La Crosse radar (KARX), 62 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 9:25 PM CDT | TSTM WND GST 62 | Kellogg, MN | MNDOT SITE MN069 ON US HWY 61 |
| May 2, 9:29 PM CDT | TSTM WND GST 64 | Kellogg, MN | MNDOT SITE MN069 IN KELLOGG ON US HWY 61 |
| May 2, 9:35 PM CDT | TSTM WND DMG | 3 E Alma, WI | TREES DOWN IN ALMA. PART OF A SHED LEANING ON POWER LINES EAST OF ALMA. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 5:25 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
| May 2, 7:47 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
827
WUUS53 KARX 030219
SVRARX
MNC157-169-WIC011-030315-
/O.NEW.KARX.SV.W.0010.120503T0219Z-120503T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
919 PM CDT WED MAY 2 2012
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL WABASHA COUNTY IN SOUTHEAST MINNESOTA...
NORTHWESTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...
SOUTHERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 1015 PM CDT
* AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR CONCEPTION...OR 8 MILES SOUTH OF
WABASHA...MOVING EAST AT 35 MPH. THIS STORM CAN PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PIONEER CAMPGROUND AROUND 925 PM...
WEST NEWTON AND WEAVER AROUND 930 PM...
BUFFALO AND COCHRANE AROUND 935 PM...
HIGHWAYS 35 AND 88 AND CZECHVILLE AROUND 940 PM...
HIGHWAY 88 AND COUNTY O AND WAUMANDEE AROUND 945 PM...
HIGHWAY 95 AND COUNTY G AND MONTANA AROUND 950 PM...
HIGHWAY 95 AND COUNTY C AND DODGE AROUND 1000 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4429 9215 4438 9153 4428 9153 4423 9154
4421 9160 4418 9160 4417 9161 4414 9156
4411 9155 4416 9220
TIME...MOT...LOC 0219Z 274DEG 30KT 4425 9203
WIND...HAIL 60MPH <.50IN
$$4 follow-up statements
511
WWUS53 KARX 030232
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
932 PM CDT WED MAY 2 2012
MNC157-169-WIC011-030315-
/O.CON.KARX.SV.W.0010.000000T0000Z-120503T0315Z/
WABASHA MN-WINONA MN-BUFFALO WI-
932 PM CDT WED MAY 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BUFFALO...NORTHWESTERN WINONA AND EAST CENTRAL WABASHA COUNTIES UNTIL
1015 PM CDT...
AT 927 PM A WIND GUST OF 62 MPH WAS REPORTED ALONG HIGHWAY AT
KELLOGG WITH THIS SEVERE THUNDERSTORM.
AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR KELLOGG...MOVING EAST AT 35 MPH.
THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BUFFALO AND COCHRANE AROUND 935 PM...
HIGHWAY 88 AND COUNTY O AND HIGHWAYS 35 AND 88 AROUND 940 PM...
WAUMANDEE AND MERRICK STATE PARK AROUND 945 PM...
HIGHWAY 95 AND COUNTY G AND MONTANA AROUND 950 PM...
HIGHWAY 95 AND COUNTY C AND DODGE AROUND 1000 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4430 9209 4438 9153 4423 9154 4421 9160
4420 9161 4418 9160 4417 9161 4414 9156
4411 9155 4416 9218
TIME...MOT...LOC 0230Z 274DEG 30KT 4424 9190
WIND...HAIL 60MPH 1.00IN
$$
RRS293
WWUS53 KARX 030239
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
939 PM CDT WED MAY 2 2012
MNC157-169-WIC011-030315-
/O.CON.KARX.SV.W.0010.000000T0000Z-120503T0315Z/
WABASHA MN-WINONA MN-BUFFALO WI-
939 PM CDT WED MAY 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BUFFALO...NORTH CENTRAL WINONA AND EAST CENTRAL WABASHA COUNTIES
UNTIL 1015 PM CDT...
AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR HIGHWAY 88 AND COUNTY O...OR 8 MILES
SOUTHEAST OF ALMA...MOVING EAST AT 40 MPH. THIS STORM CAN PRODUCE
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 95 AND COUNTY G AROUND 945 PM...
HIGHWAY 95 AND COUNTY C AND DODGE AROUND 955 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4438 9153 4423 9154 4421 9160 4420 9161
4418 9160 4417 9161 4414 9156 4411 9155
4415 9198 4431 9198
TIME...MOT...LOC 0239Z 272DEG 35KT 4426 9174
WIND...HAIL 60MPH 1.00IN
$$960
WWUS53 KARX 030302
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1002 PM CDT WED MAY 2 2012
MNC157-169-030312-
/O.CAN.KARX.SV.W.0010.000000T0000Z-120503T0315Z/
WABASHA MN-WINONA MN-
1002 PM CDT WED MAY 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WINONA AND EAST
CENTRAL WABASHA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN.
LAT...LON 4435 9170 4436 9169 4436 9166 4438 9153
4423 9154 4421 9160 4421 9164 4426 9168
4435 9171
TIME...MOT...LOC 0302Z 272DEG 35KT 4425 9143
$$
WIC011-030315-
/O.CON.KARX.SV.W.0010.000000T0000Z-120503T0315Z/
BUFFALO WI-
1002 PM CDT WED MAY 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BUFFALO COUNTY UNTIL 1015 PM CDT...
AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR HIGHWAY 95 AND COUNTY C...OR NEAR
ARCADIA...MOVING EAST AT 40 MPH. THIS STORM CAN PRODUCE LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4435 9170 4436 9169 4436 9166 4438 9153
4423 9154 4421 9160 4421 9164 4426 9168
4435 9171
TIME...MOT...LOC 0302Z 272DEG 35KT 4425 9143
WIND...HAIL 60MPH 1.75IN
$$
RRS752
WWUS53 KARX 030311
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1011 PM CDT WED MAY 2 2012
WIC011-030320-
/O.EXP.KARX.SV.W.0010.000000T0000Z-120503T0315Z/
BUFFALO WI-
1011 PM CDT WED MAY 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BUFFALO COUNTY
WILL EXPIRE AT 1015 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OUT OF THE
WARNING AREA. HOWEVER...STRONG STORMS REMAIN ACROSS CENTRAL AND
SOUTHERN BUFFALO COUNTY AND COULD PRODUCE SMALL HAIL AND GUSTY
WINDS...IN ADDITION TO LIGHTNING AND HEAVY RAIN.
LAT...LON 4435 9170 4436 9169 4436 9166 4438 9153
4423 9154 4421 9160 4421 9164 4426 9168
4435 9171
TIME...MOT...LOC 0310Z 272DEG 35KT 4424 9132
$$
RRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:17 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 2, 6:17 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
617 PM CDT WED MAY 2 2012
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
340 PM CDT WED MAY 2 2012
MAIN FORECAST CONCERNS WILL BE SEVERE WEATHER POTENTIAL THIS EVENING
AND OVERNIGHT/CONTINUING SHOWER AND THUNDERSTORM CHANCES THROUGH THE
REST OF THE PERIOD.
RUC/RAP SURFACE ANALYSIS THIS AFTERNOON HAS AN AREA OF LOW PRESSURE
NEAR GREAT BEND KS WITH A WARM FRONT EXTENDING ALONG I-70 ACROSS MO
INTO CENTRAL IL. MEANWHILE...RUC/RAP 1000-500MB THICKNESS ANALYSIS
SHOWS A FRONTAL BOUNDARY EXISTING ACROSS NORTHERN IA INTO SOUTHERN
WI...ALONG I-90. MEANWHILE...UNDER PARTLY TO MOSTLY SUNNY
SKIES...DESTABILIZATION IS TAKING PLACE MAINLY ALONG/SOUTH OF I-90.
CURRENT LAPS INDICATING 1000-2500J/KG 0-1KM MLCAPE ACROSS NORTHWEST
IA INTO SOUTHERN MN WITH 0-3KM BULK SHEAR IN THE 20-25KT RANGE. VIS
SATELLITE SHOWING INCREASING CUMULUS ALONG THE AFOREMENTIONED
FRONTAL BOUNDARY IN THIS DESTABILIZATION ZONE.
02.12Z NCEP MODEL SUITE/02.09Z SREF IN GENERALLY GOOD AGREEMENT
THROUGH THE SHORT TERM WITH HANDLING OF OVERALL SYNOPTIC SETUP.
MODELS SHOW INCREASING 925-850MB MOISTURE TRANSPORT INTO THE AREA
THIS EVENING AHEAD OF THE AREA OF LOW PRESSURE OVER THE CENTRAL
PLAINS. THIS MOISTURE TRANSPORT INTO THE FRONTAL BOUNDARY IS
EXPECTED TO TRIGGER A COMPLEX OF THUNDERSTORMS MAINLY ALONG AND
SOUTH OF I-94. WILL HAVE TO WATCH FOR SEVERE POTENTIAL THIS EVENING
AS THE NAM MAINTAINS 1500-2500J/KG 0-3KM MUCAPE AND BULK SHEAR IN
THE 20-35KT RANGE. IT APPEARS THE MAIN SEVERE THREATS GOING INTO
THIS EVENING WILL BE LARGE HAIL AND DAMAGING WINDS. CONVECTION LOOKS
TO WEAKEN SOME AFTER MIDNIGHT AS THE MOISTURE TRANSPORT AXIS BENDS
THE THE EAST OUT OF THE AREA AND CAPE WANES. ANOTHER CONCERN WILL BE
HEAVY RAIN POTENTIAL ACROSS PORTIONS OF NORTHEAST IA INTO FAR
SOUTHWEST WI AS PRECIPITABLE WATER VALUES INCREASE TO AROUND 1.5 TO
1.7 INCHES. WITH RECENT HEAVIER RAINFALL LAST NIGHT/EARLY THIS
MORNING AND LOW FLASH FLOOD GUIDANCE VALUES...WILL BE HOISTING A
FLASH FLOOD WATCH TONIGHT FOR PORTIONS OF NORTHEAST IA. HAVE ALSO
INCLUDED A HYDROLOGY SECTION BELOW TO DISCUSS HEAVY RAIN CONCERNS.
MODELS INDICATE FRONTAL/OUTFLOW BOUNDARY REMAINING NEARLY STATIONARY
ACROSS THE AREA THROUGH THURSDAY. NAM AND GFS SHOWING 0-3KM MUCAPE
INCREASING INTO THE 2000-3500J/KG RANGE BY THURSDAY AFTERNOON WITH
AMPLE BULK SHEAR. THIS CAPE HOWEVER WILL BE HIGHLY DEPENDENT ON HOW
MUCH CLEARING/HEATING CAN BE REALIZED BEHIND THE COMPLEX THAT ROLLS
THROUGH OVERNIGHT. FAIRLY DOUBTFUL WE WILL BE THAT CLEAN FOR THAT
MUCH DESTABILIZATION. WILL HAVE TO CONTINUE TO WATCH THIS CLOSELY
FOR SEVERE POTENTIAL IF WE DO REALIZE HIGHER CAPE.
SHOWER/THUNDERSTORM CHANCES LOOK TO CONTINUE THROUGH THE REST OF THE
PERIOD AS SOUTHWEST FLOW ALOFT BRINGS SEVERAL MID-LEVEL SHORTWAVE
ACROSS THE AREA ALONG WITH A LINGERING SURFACE FRONTAL BOUNDARY IN
THE VICINITY.
TEMPERATURE-WISE...ABOVE NORMAL TEMPERATURES LOOK TO CONTINUE
THROUGH SATURDAY. WILL HAVE TO WATCH SATURDAY AS THE MODELS DEPICT
MORE OF AN EASTERLY FLOW WITH STRATUS. THIS MAY KEEP TEMPERATURES
DOWN MORE THAN EXPECTED.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
340 PM CDT WED MAY 2 2012
02.12Z GFS AND ECMWF IN GOOD AGREEMENT IN BRINGING A LOW PRESSURE
SYSTEM FROM SOUTHERN CANADA AND THE PLAINS...EASTWARD INTO THE AREA
SUNDAY THROUGH SUNDAY NIGHT FOR THE LIKELIHOOD OF SHOWERS AND
THUNDERSTORMS. PATTERN SHIFT THEN OCCURS BEHIND THIS SYSTEM WITH
COOLER CYCLONIC FLOW DOMINATING THROUGH WEDNESDAY. STEEP LAPSE
RATES...ESPECIALLY DURING THE AFTERNOON HOURS UNDER THIS COOLER
CYCLONIC FLOW ALOFT IS EXPECTED TO LEAD TO SCATTERED
SHOWER/THUNDERSTORM ACTIVITY. OTHERWISE...LOOK FOR HIGH TEMPERATURES
THROUGH THE PERIOD IN THE UPPER 50S TO THE MIDDLE 60S.
&&
.AVIATION...TONIGHT AND THURSDAY
617 PM CDT WED MAY 2 2012
A FEW THUNDERSTORMS HAVE DEVELOPED LATE THIS AFTERNOON ACROSS
SOUTHERN MINNESOTA...AND EXPECT ADDITIONAL STORMS TO FIRE UP ALONG
SURFACE BOUNDARY SITUATED ALONG THE I-90 CORRIDOR AND NORTH.
MEANWHILE...LARGE EXPANSE OF VFR TO HIGH-END MVFR CEILNGS ACROSS
CENTRAL AND EASTERN IOWA WAS MOVING NORTH...AND THIS MORE STABLE
AIRMASS INTRODUCES UNCERTAINITY FOR FORECAST. DO EXPECT AT LEAST
SCATTERED STORMS THIS EVENING IN THE VICINITY OF KRST/KLSE.
MVFR CEILNGS CAN BE EXPECTED OVERNIGHT WITH ANY REMAINING
STORMS AROUND THE AREA...EVENTUALLY CLEARING OUT TOWARDS
DAYBREAK AS DRIER AIR WORKS IN. PLAN ON SCATTERED VFR CEILNGS
DURING THE DAY AND AFTERNOON/EVENING STORMS TOWARDS TEH END OF
THE PERIOD...THOUGH TIMING/LOCATION OF ANY STORMS IS UNCERTAIN AT
THIS TIME.
&&
.HYDROLOGY...TONIGHT
340 PM CDT WED MAY 2 2012
RAINFALL FROM LAST NIGHT THROUGH EARLY THIS
MORNING RANGED FROM 0.25 TO 1.50 INCHES. RIVERS SEEMED TO HAVE
HANDLED THIS FAIRLY WELL WITH ONLY SOME WITHIN BANK RISES.
HOWEVER...WITH ANOTHER 1.25-2.00 INCHES POSSIBLE TONIGHT...MAINLY
ALONG/SOUTH OF THE I-94 CORRIDOR...WILL HAVE TO KEEP A CLOSE EYE ON
AREA STREAMS AND RIVERS FOR SOME LOCALIZED FLOODING POTENTIAL.
HYDROLOGIC STATEMENTS HAVE ALREADY BEEN ISSUED FOR SEVERAL RIVERS
FOR THE RISES THAT EITHER HAVE OCCURRED OR ARE EXPECTED TO OCCUR.
PLEASE REFERENCE THE LATEST STATEMENTS /MKERVSARX FGUS83/ FOR THE
MOST CURRENT INFORMATION.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
340 PM CDT WED MAY 2 2012
WI...NONE.
MN...NONE.
IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR IAZ018-019-029-
030.
&&
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...ZT
HYDROLOGY...WELVAERTHazardous weather outlook, May 2, 8:23 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 823 PM CDT WED MAY 2 2012 MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-031200- ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE- MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA- 823 PM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHEAST MINNESOTA AND WILL CONTINUE TO TRACK EAST TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS LOOK TO BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE AREA FRIDAY THROUGH TUESDAY. HOWEVER...IT IS TOO EARLY TO DISCERN IF SEVERE WEATHER COULD OCCUR WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ018-019-029-030-031200- CHICKASAW-CLAYTON-FAYETTE-FLOYD- 823 PM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT. CONFIDENCE IS DROPPING FOR THE THREAT OF HEAVY RAIN AS MUCH OF THE FOCUS HAS SHIFTED NORTH. A FLASH FLOOD WATCH IS STILL IN EFFECT FOR TONIGHT IN THE EVENT THAT THE STORMS SHIFT SOUTH. LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS LOOK TO BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE AREA FRIDAY THROUGH TUESDAY. HOWEVER...IT IS TOO EARLY TO DISCERN IF SEVERE WEATHER COULD OCCUR WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-WIZ054-055-061-031200- ALLAMAKEE-CRAWFORD-GRANT-HOWARD-MITCHELL-RICHLAND-WINNESHIEK- 823 PM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS LOOK TO BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE AREA FRIDAY THROUGH TUESDAY. HOWEVER...IT IS TOO EARLY TO DISCERN IF SEVERE WEATHER COULD OCCUR WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ/HALBACH
In the hours before
Local storm report, May 2, 8:39 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
839 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL 5 S LAKE CITY 44.37N 92.28W
05/02/2012 M1.00 INCH WABASHA MN LAW ENFORCEMENT
&&
ZTLocal storm report, May 2, 8:41 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
841 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 2 NW OAK CENTER 44.37N 92.43W
05/02/2012 M1.75 INCH WABASHA MN AMATEUR RADIO
&&
ZTLocal storm report, May 2, 8:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
846 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 5 SW LAKE CITY 44.40N 92.35W
05/02/2012 M1.75 INCH WABASHA MN LAW ENFORCEMENT
&&
ZTLocal storm report, May 2, 8:59 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
859 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM FLASH FLOOD 1 N OAK CENTER 44.36N 92.40W
05/02/2012 WABASHA MN AMATEUR RADIO
WATER 8 TO 9 INCHES DEEP OVER HWY 16
&&
ZTLocal storm report, May 2, 9:01 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
901 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM FLASH FLOOD 5 S LAKE CITY 44.37N 92.28W
05/02/2012 WABASHA MN TRAINED SPOTTER
4 TO 5 FT DITCHES FULL
&&
ZTLocal storm report, May 2, 9:18 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
918 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL WABASHA 44.37N 92.05W
05/02/2012 M1.75 INCH WABASHA MN LAW ENFORCEMENT
CTY RD 10 JUST OUTSIDE OF WABASHA. 50 MPH WINDS ESTIMATED
AS WELL.
&&
ZTThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:29 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha, Winona | 38 min |
| May 2, 8:10 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 65 min |
| May 2, 8:48 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 72 min |
| May 2, 8:51 PM CDT | Flash Flood Warning | ARX | Wabasha | 6 hr |
| May 2, 9:13 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 17 min |
| May 2, 9:33 PM CDT | Tornado Warning | ARX | Wabasha | 27 min |
| May 3, 6:43 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston, Winona | 47 min |
| May 2, 9:23 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 67 min |
| May 2, 9:53 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 52 min |
| May 2, 10:26 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 30 min |
| May 3, 7:11 AM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Trempealeau, Vernon | 49 min |
| May 3, 7:45 AM CDT | Severe Thunderstorm Warning | ARX | Adams | 30 min |
| May 3, 8:09 AM CDT | Severe Thunderstorm Warning | ARX | Richland | 26 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.